MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA7JL35SH
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A 7f launcher guide catheter was intended to be used to treat a severely tortuous, moderately calcified lesion in the distal lad.There was no damage noted to the device packaging.The device was removed from the packaging with no issues.The device was inspected with issues.It is reported that the mid-section catheter became badly damaged and kinked while in the patient.Resistance was encountered when advancing the device and excessive force was used during insertion.The device was excessively torqued.The launcher was removed from the patient without intervention and was replaced with another launcher when implanting a stent.No patient injury is reported.
 
Additional Manufacturer Narrative
Product analysis summary: as received the catheter was severely torqued, exhibiting approximately 8 turns.The catheter has exposed braids on the damaged area.The torqued section extends for approximately 4.5cmin length.The damage is 66cm from the tip.One torsional kink was noted 56.5cm from the tip.The tip of the catheter was round and smooth.Actual inner and outer diameter measurements met specifications.The catheter was torqued for approximately 8 turns.Image analysis: photo received matched the product returned, exhibiting torqued catheter shaft.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7633266
Report Number1220452-2018-00079
Device Sequence Number16526272
Product Code DQY
UDI-Device Identifier00613994832054
UDI-Public00613994832054
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K022764
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2019
Device Catalogue NumberLA7JL35SH
Device Lot Number0008557771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight90